Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 61, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 29, 2004, 2:59 AM EDT for Berkeley County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 2:59 AM EDT (06:59 UTC)
- Expired
- Jun 29, 2004, 3:30 AM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Berkeley County, SC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WUUS52 KCHS 290659 SVRCHS SCC015-290730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 259 AM EDT TUE JUN 29 2004 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 330 AM EDT * AT 255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF BONNEAU BEACH TO 9 MILES SOUTHWEST OF MONCKS CORNER...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF SAINT STEPHEN TO 7 MILES NORTHEAST OF SUMMERVILLE...MOVING EAST AT 45 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... PINOPOLIS AND MONCKS CORNER... SAINT STEPHEN AND BONNEAU... HUGER... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3345 8011 3307 8014 3299 7978 3342 7973 $$ AUSTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:42 PM EDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jun 28, 8:42 PM EDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 842 PM EDT MON JUN 28 2004 .PUBLIC... SHRA/TSRA OVER SOUTHWESTERN GEORGIA CONTINUE TO MOVE EAST AND EXPECT THEM TO MAKE IT INTO CWFA AROUND AND AFTER MIDNIGHT. HOWEVER WITH THE LOSS OF SURFACE HEATING...DAMAGING WIND THREAT APPEARS TO BE MINIMAL. THUS...HAVE UPDATED TO REMOVE SEVERE WORDING. DO NOT PLAN ANY OTHER CHANGES TO THE PUBLIC ZONES OR GRIDS. && .MARINE... LIGHT WINDS AND SEAS IN A SOUTH TO SOUTHWEST FLOW THROUGHOUT THE MARINE AREA. WINDS HAVE DROPPED OFF IN THE CHARLESTON HARBOR SO WILL REMOVE EXERCISE CAUSTION HEADLINE. NO OTHER CHANGES NEEDED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SCW/HSA
Hazardous weather outlook, Jun 28, 8:13 PM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 813 PM EDT MON JUN 28 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-290900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 813 PM EDT MON JUN 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. A FEW OF THE STORMS MAY BECOME STRONG WITH WIND GUSTS AS HIGH AS 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT.
In the hours before
Special weather statement, Jun 29, 2:41 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 241 AM EDT TUE JUN 29 2004 SCZ045-290730- BERKELEY- INCLUDING THE CITIES OF...GOOSE CREEK... MONCKS CORNER AND SAINT STEPHEN 241 AM EDT TUE JUN 29 2004 ...THUNDERSTORMS WITH VERY HEAVY RAIN AND GUSTY WINDS WILL AFFECT NORTHERN BERKELEY COUNTY INCLUDING LAKE MOULTRIE... THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS NORTHERN BERKELEY COUNTY INCLUDING LAKE MOULTRIE THROUGH 330 AM. THE STORMS WILL CONTAIN WINDS THAT MAY GUST AS HIGH AS 45 MPH. FREQUENT CLOUD TO GROUND LIGHTNING WILL POSE A DANGER TO BOATERS AND CAMPERS AROUND LAKE MOULTRIE. COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE CROSS...EADYTOWN...BONNEAU...AND SAINT STEPHEN. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INSIDE AT ONCE
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:27 AM EDT | Special Marine Warning | CHS | 48 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.